Pharmacy/GABA

Advertisement


Question
Hello, my mother is 84 years old, she is on the following medications,Plavix,aricept,tegretol,zoloft,toprol,and simvastatin. Will GABA [amino-butyric-acid] or taurine cause her any side effects while taking these medications ? If so could I give her theanine tablets ? She has a lot of anxiety. I want to give her something natural.
Thank You.
Doug.

Answer
Hi Doug,
There are no well documented studies of regular medications and alternative//supplements.  Remember that natural does not equual safe. If a product is potent enough to be helpful it is also potent enough to be harmful.
Thank you fo using Allexperts.
Sincerely,
Eric Brandt, B.Sc. Pharm

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Eric Brandt

Expertise

I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.

Experience

I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to thecaplet-subscribe@topica.com

©2016 About.com. All rights reserved.